| Model Number |
03.010.052 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/03/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A device history review was performed, and no non-conformances were detected related to the reported condition.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j sales representative.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2022 that the knob that tightens the aiming arm for ti cann tibial nail-ex to the insertion handle tibial nail-ex insertion handle broke off from the actual bolt during an ex tibia nail procedure.The surgeon also attempted to remove the bolt from the aiming arm so that we could use a tightening knob from a rafn set however the bolt became cross threaded and could not be removed from the aiming arm.The doctor was able to use two lobster claws to tighten the aiming arm to the insertion handle for the insertion of the proximal locking screws and complete the procedure.There was a surgical delay of 10 minutes.Procedure was completed successfully.Patient outcome is stable.This report is for one (1) 9mm ti cann tibial nail-ex w/prox bend 375mm-sterile.This is report 1 of 2 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d10: date of concomitant therapy is april 3, 2022.H6: part: 03.010.052.Synthes lot: 3039981.Supplier lot: 3039981.Release to warehouse date: january 05, 2009.Manufactured by: n/a.Supplier: synthes gmbh oberdorf.No nonconformance reports (ncrs) generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the device from the received image.Visual analysis of the photo revealed that the knob of the aiming arm for ti cann tibial nails-ex broke off leaving the bolt tightened and the device assembled to the tibial insertion handle.Based on this finding it is reasonable to conclude that it is not possible to disassemble both the tibial insertion handle and aiming arm.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for aiming arm for ti cann tibial nails-ex.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.